Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 20, 2014, 2:54 PM CST for 11 counties in Texas. It took effect at Jan 21, 2014, 10:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 2:54 PM CST (20:54 UTC)
- In effect from
- Jan 21, 2014, 10:00 AM CST
- Expired
- Jan 21, 2014, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWUS84 KCRP 202054 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 254 PM CST MON JAN 20 2014 ...STRONG COLD FRONT WILL LEAD TO RED FLAG CONDITIONS OVER THE VICTORIA CROSSROADS AND COASTAL BEND LATE TUESDAY MORNING INTO THE AFTERNOON... .THE NEXT STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS LATE TONIGHT BRINGING IN MUCH DRIER AIR INTO THE REGION FOR TUESDAY. GUSTY NORTH WINDS OVER THE COASTAL PLAINS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS. NORTH WINDS WILL SUBSIDE BY LATE AFTERNOON. TXZ231>234-241>247-211100- /O.NEW.KCRP.FW.W.0003.140121T1600Z-140121T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 254 PM CST MON JAN 20 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY FOR GUSTY NORTH WINDS AND CRITICALLY LOW HUMIDITY FOR THE COASTAL BEND AND VICTORIA CROSSROADS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...FIRE WEATHER CONDITIONS DETERIORATING BY MID MORNING AND CONTINUING THROUGH VERY LATE AFTERNOON. * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS IN THE MORNING DIMINISHING TO 10 TO 15 MPH LATE AFTERNOON. * HUMIDITY...DECREASING TO 20 TO 25 PERCENT EXCEPT NEAR 30 PERCENT ALONG THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TMT
1 follow-up statement
484 WWUS84 KCRP 211030 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 430 AM CST TUE JAN 21 2014 ...STRONG COLD FRONT WILL LEAD TO RED FLAG CONDITIONS OVER THE VICTORIA CROSSROADS AND COASTAL BEND LATE THIS MORNING INTO THE AFTERNOON... .A STRONG COLD FRONT MOVED INTO SOUTH TEXAS LAST NIGHT...BRINGING IN MUCH DRIER AIR INTO THE REGION. GUSTY NORTH WINDS OVER THE COASTAL PLAINS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS. NORTH WINDS WILL SUBSIDE BY LATE AFTERNOON. TXZ231>234-241>247-212200- /O.EXT.KCRP.FW.W.0003.140121T1600Z-140121T2200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 430 AM CST TUE JAN 21 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR GUSTY NORTH WINDS AND CRITICALLY LOW HUMIDITY FOR THE COASTAL BEND AND VICTORIA CROSSROADS... * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...FIRE WEATHER CONDITIONS DETERIORATING BY MID MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS IN THE MORNING DIMINISHING TO 10 TO 15 MPH LATE AFTERNOON. * HUMIDITY...DECREASING TO 20 TO 25 PERCENT EXCEPT NEAR 30 PERCENT ALONG THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ IB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:35 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 20, 11:35 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1135 AM CST MON JAN 20 2014 .DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS. && .AVIATION...SOUTHWESTERLY FLOW EARLY THIS AFTERNOON WILL BACK TO SOUTH BY LATE THIS AFTERNOON AND EARLY THIS EVENING OVER THE COASTAL PLAINS. THIS WILL ALLOW AXIS OF HIGHER BOUNDARY LAYER MOISTURE TO REMAIN OVER THE REGION IN ADVANCE OF THE COLD FRONT. BRIEF PERIOD FROM 03Z-06Z WHEN FOG COULD FORM MAINLY FROM CRP NORTHEAST TO VCT. IFR VSBYS COULD OCCUR IN THE FOG WITH PATCHY LIFR CONDS POSSIBLE. COLD FRONT WILL MOVE INTO THE COTULLA AREA BY 05Z AND REACH CRP BY 09Z TUESDAY. FORECAST SOUNDINGS SHOW A STRONG NORTH-NORTHEAST FLOW AROUND 50 KNOTS OVER THE COASTAL PLAINS AROUND 2 KFT BEHIND THE FRONT...PLACED LOW LEVEL WIND SHEAR IN THE FORECAST FOR ALI/CRP/VCT. VERY GUSTY NORTH WINDS EXPECTED AFTER 14Z TUESDAY WITH GUSTS POSSIBLY REACHING 35 KNOTS AT CRP. && .PREV DISCUSSION... /ISSUED 1018 AM CST MON JAN 20 2014/ DISCUSSION...DENSE FOG TOOK A LITTLE LONGER TO LIFT/DISSIPATE THIS MORNING. SOUTH-SOUTHWEST WINDS WILL LEAD TO HIGH TEMPERATURES AROUND 15 DEGREES ABOVE NORMAL TODAY. COLD FRONT MOVING THROUGH NOTHWEST TEXAS STILL ON TRACK TO ENTER SOUTH TEXAS REGION LATE THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 47 65 36 67 / 10 10 10 0 10 VICTORIA 80 43 62 33 65 / 10 10 10 0 10 LAREDO 82 47 68 41 70 / 0 0 0 0 10 ALICE 82 46 66 34 69 / 10 10 0 0 10 ROCKPORT 74 46 63 44 65 / 10 10 10 0 10 COTULLA 80 42 66 33 68 / 0 0 0 0 10 KINGSVILLE 80 45 65 36 69 / 10 10 10 0 10 NAVY CORPUS 75 49 63 47 65 / 10 10 10 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...AVIATION
Hazardous weather outlook, Jan 20, 5:44 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 AM CST MON JAN 20 2014 TXZ229>234-239>247-211200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 544 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR LIVE OAK-BEE-GOLIAD- VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- AND CALHOUN COUNTIES THROUGH 9 AM...WITH WIDESPREAD VISIBILITIES OF 1/4 MILE OR LESS. FOG WILL LIKELY DEVELOP AGAIN THIS EVENING AHEAD OF A COLD FRONT...MAINLY OVER AREAS EAST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER MOST OF SOUTH TEXAS BEHIND A COLD FRONT ON TUESDAY...WITH BRIEF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE OVER THE COASTAL COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-211200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 544 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AFTER MIDNIGHT TONIGHT...AS A COLD FRONT MOVES THROUGH THE GULF WATERS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND GULF WATERS BEHIND A COLD FRONT ON TUESDAY...WITH SMALL CRAFT ADVISORIES MAY BE REQUIRED LATE THURSDAY IN RESPONSE TO A STRONG COLD FRONT MOVING THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:22 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 8 hr |
| Jan 20, 2:43 PM CST | Small Craft Advisory | CRP | 30 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.